Alert archive / Indiana / Flash Flood Warnings in 2001

Flash Flood Warning 32, NWS Louisville, KY

August 9, 2001Perry County, Indiana

NWS Louisville, KY issued this flash flood warning at Aug 9, 2001, 4:56 PM EST for Perry County, Indiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 9, 2001, 4:56 PM EST (21:56 UTC)
Expired
Aug 9, 2001, 7:00 PM EST
In force
2 hr
Issued by
NWS Louisville, KY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Perry County, IN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2001-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1673 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2001-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1673 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLMK 092201
FFWSDF
INC123-100100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
456 PM EST THU AUG 9 2001

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL PERRY COUNTY IN SOUTH CENTRAL INDIANA

* UNTIL 800 PM EST

* AT 455 PM EST...WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS 
  THUNDERSTORMS ACROSS CENTRAL PORTIONS OF PERRY COUNTY IN SOUTH 
  CENTRAL INDIANA...OR ABOUT 50 MILES WEST OF LOUISVILLE. RADAR HAS 
  ESTIMATED THAT 2 TO 4 INCHES OF RAIN HAS ALREADY FALLEN...AND AN 
  ADDITIONAL 1 TO 2 INCHES OF RAIN MAY FALL ACROSS CENTRAL PERRY 
  COUNTY THROUGH 600 PM EST.

* SOME LOCATIONS IN THE WARNING INCLUDE TERRY...MT. PLEASANT...
  LEOPOLD...GATCHEL...DERBY...BRANCHVILLE...BRISTOW...BANDON AND 
  APALONA

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF HIGH WATER THREATENS YOUR AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

VLD

LAT...LON 3803 8676 3803 8653 3816 8646 3817 8669

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 2:00 PM EST, 2 hours 56 minutes earlier.

Area forecast discussion, Aug 9, 2:00 PM EST, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
300 PM EDT THU AUG 9 2001

MODES SIMILAR AND INDICATE HI POPS AND PSBL HVY RAIN TNGHT AND FRI
WITH DRIER AND COOLER AIR OVERSPREADING OH VLY SAT.

PCPTBL H2O LEVEL GREATER THAN 2 INCHES OVER MOST OF AREA AND ALL
INSTABILITY INDEXS RATHER HIGH.

88DS REFLECT THE JUICY AIR OVER THE OH VLY AND SAT IMAGERY FROM
ERYR IN THE DAY INDICATE THAT REMNANTS OF TROPICAL STORM BARRY IS
PROGRESSING EWD THRU THE REGION.

.SDF...NONE.

CONGER

Nearby

Flash Flood Warnings in Indiana, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.